Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Why would the doctor see for bladder infections when prescribe estrace vaginal cream?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
Why would the doctor seen for bladder infections prescribe estrace vaginal cream
Posted Tue, 17 Dec 2013 in Women's Health
Answered by Dr. Chetna Jain 3 hours later
Brief Answer: estrogen improves mucosa Detailed Answer: Its common to see that UTI is caused by vaginal infection which is long standing. If a patient complains of vaginal burning itching or foul smell before symptoms of UTI its likely that vaginal discharge has caused it and in this case vaginal creams are recommended. Estrogen containing vaginal cream is useful in peri or post menopausal women where in it bulids up estrogen content and hence strenght of vaginal mucosa and there by reduce urinary tract infection.
Above answer was peer-reviewed by
Follow-up: Why would the doctor see for bladder infections when prescribe estrace vaginal cream? 5 hours later
Thank you for your response. I am concerned upon reading the insert for the cream regarding the side effects The doctor prescribed the estrace vaginal cream indicated to use for three months.snd the side effects should they occur appear to be serous and long lasting your opinion please
Answered by Dr. Chetna Jain 26 hours later
yes the side effects are potentially serious but they are all rare . you may ask your doctor if this cream can be avoided for the time being. a simple test can be - if you are sexually active and have no burning or spotting or soreness after intercourse then a second thought can be given and this cream can be avoided. try taking medications only for UTI and see and if you are OK you may omit cream . best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor